Alert archive / Oklahoma / River Flood Warnings in 2022

River Flood Warning 6, NWS Tulsa, OK

April 24, 2022Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 24, 2022, 8:10 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It took effect at Apr 25, 2022, 11:54 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2022, 8:10 AM CDT (13:10 UTC)
In effect from
Apr 25, 2022, 11:54 AM CDT
Expired
Apr 26, 2022, 5:06 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2).

Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 24, 6:37 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 24, 6:37 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
637 AM CDT Sun Apr 24 2022

...New AVIATION...

.SHORT TERM...
(Today and Tonight)
Issued at 310 AM CDT Sun Apr 24 2022

A couple of semi-organized areas of thunderstorms are ongoing
early this morning that are relevant to eastern Oklahoma and
northwest Arkansas: the first being along the cold front situated
just northwest of the forecast area in north central Oklahoma and
southern Kansas and the second associated with the low level jet
aligned just south of I-44. With time, the frontal convection is
expected to become dominant, as a decreasing trend in the
intensity of the more southern area of thunderstorms is already
being observed. However, the ongoing localized moderate to heavy
rains immediately south of I-44 are setting the stage for the
increased flooding threat expected later today and tonight. Given
the above, shower and thunderstorm chances will increase from
northwest to southeast today as the front slowly sinks southward.
While at least scattered showers and thunderstorms will be ongoing
through the day, more robust convection is expected late afternoon
and into the evening as a mid level vort max interacts with the
front. The severe weather threat during this time is low but
nonzero due to the combination of increasing deep layer wind shear
and modest instability. However, the aforementioned flooding
threat is expected to be a larger concern due to the slow movement
of the front, likelihood of training storms, well above normal
precipitable water values and favorable antecedent conditions. The
timing and areal extent of the Flood Watch will be left unchanged,
as will the rainfall amount messaging with widespread 2 to 4 inch
and localized 6 inch totals remaining likely.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 310 AM CDT Sun Apr 24 2022

The bulk of the heavy rainfall should end prior to sunrise Monday
morning as the cold front is expected to be south of the area by
then. Low rain chances will persist across far southeast Oklahoma
and western Arkansas into the afternoon, with dry conditions
persisting from Monday evening into Wednesday. Expect below normal
temperatures for a few days in the wake of the cold front, with
frost potential in favored locations of northeast Oklahoma and far
northwest Arkansas Tuesday morning. As has been the case the last
couple of mornings, point-specific adjustments were made to the
NBM low temperature guidance for Tuesday morning to bring
forecast lows closer to traditional MOS guidance values in these
favored locations given good radiational cooling conditions.

Northwest flow aloft builds into the region for the middle to
latter part of the week, bringing warmer temperatures and
increasing shower and thunderstorm chances to much of the area.
For the weekend, a storm system will move through the Plains
leading to even higher shower and thunderstorm chances by Saturday
afternoon.

&&

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Sun Apr 24 2022

A cold front will bring deteriorating conditions at most sites
thru the day today, both in lower cigs and lower vsbys in showers
and storms. NE OK sites will see MVFR cigs/vsbys thru late morning
to midday before cigs climb to VFR. The SE OK into NW AR sites
will see the worst conditions, with cigs expected to drop into the
IFR range in cigs and vsbys in more persistent showers and storms.
An improvement possibly all the way back to VFR is possible toward
the very end of the forecast from NW to SE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  46  66  42 /  80  70   0   0
FSM   77  54  70  45 /  60 100  30  10
MLC   72  51  66  45 /  90 100  20  10
BVO   68  44  65  36 /  50  40   0   0
FYV   71  48  65  37 /  80 100  20  10
BYV   73  49  64  42 /  80 100  20  10
MKO   69  49  65  42 /  90  90  10  10
MIO   65  46  63  39 /  80  70   0   0
F10   68  48  65  42 /  90  90  10   0
HHW   79  56  69  47 /  40  90  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ049-053-062-063-
     065>076.

AR...Flood Watch through Monday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...22
LONG TERM....22
AVIATION...30
Hazardous weather outlook, Apr 24, 4:50 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 AM CDT Sun Apr 24 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 AM CDT Sun Apr 24 2022

...FLOOD WATCH SOUTH OF INTERSTATE 44 TODAY AND TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...South of Interstate 44.
	ONSET...This Afternoon.

FLASH FLOOD.
	RISK...Elevated.
	AREA...South of Interstate 44.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Significant.
	AREA...South of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Thunderstorms are ongoing this morning across eastern Oklahoma and
northwest Arkansas as a slow-moving cold front sinks into the
region. Additional, more robust development along the front is
expected this afternoon and into the overnight hours, with heavy
rain and flooding being the primary concerns. A Flood Watch
continues through tonight for areas south of Interstate 44, where
widespread 2 to 4 inches of rainfall and isolated amounts to 6
inches are expected. Both flash flooding and flooding of mainstem
rivers will be possible. There is also a limited threat of severe
weather.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Very High Fire Weather Potential...
         High Wind Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing Monday morning in parts of
southeast Oklahoma and northwest Arkansas, with activity expected
to end by Monday evening. The threat for heavy rain and additional
flooding will end by sunrise Monday, however.

Below normal temperatures and a brief period of dry weather is
expected in the wake of the cold front. A few favored locations in
northeast Oklahoma and far northwest Arkansas may see frost
Tuesday morning.

Shower and thunderstorm chances increase again from Wednesday
night and persist into the next weekend due to a return to
southerly winds and a favorable upper level flow pattern. With
gusty south winds prevailing, there may be an uptick in the fire
weather concerns to the northwest of Tulsa late this week,
depending on how fuels respond to the current rains.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 24, 2:24 AM CDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
224 AM CDT Sun Apr 24 2022

OKZ061-062-067-240800-
Rogers OK-Mayes OK-Wagoner OK-
224 AM CDT Sun Apr 24 2022

...Gusty winds from decaying storms will impact portions of south
central Rogers, southwestern Mayes and northwestern Wagoner Counties
through 300 AM CDT...

At 223 AM CDT, Doppler radar indicated gusty winds from decaying
storms near Inola, moving northeast at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Coweta...                         Inola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9548 3601 9570 3623 9562 3622 9536
TIME...MOT...LOC 0723Z 204DEG 10KT 3611 9554

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Apr 24, 3:06 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Sun Apr 24 2022

OKZ057-062-240830-
Craig OK-Mayes OK-
306 AM CDT Sun Apr 24 2022

...Gusty winds from decaying storms will impact portions of
southeastern Craig and Mayes Counties through 330 AM CDT...

At 304 AM CDT, Doppler radar and Oklahoma Mesonet observations
indicated gusty winds near Pryor. These winds will gradually spread
northeast toward Langley and surrounding areas.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pryor...                          Pryor Creek...
Chouteau...                       Salina...
Langley...                        Adair...
Ketchum...                        Spavinaw...
Disney...                         Big Cabin...
Pensacola...                      Hoot Owl...
Cherokee State Park...            Spavinaw State Park...
Sportsmen Acres Community...      Strang...
Snowdale State Park...            Disney Little Blue State Park...

This includes Interstate 44 between mile markers 261 and 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 9500 3658 9501 3645 9500 3632 9501
      3612 9543 3644 9543 3668 9500
TIME...MOT...LOC 0804Z 204DEG 49KT 3635 9524

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:37 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee53 min
Apr 23, 8:26 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee49 min
Apr 23, 9:06 PM CDTSpecial Weather StatementTSANowata, Washington54 min
Apr 23, 9:14 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee61 min
Apr 23, 9:50 PM CDTSpecial Weather StatementTSACraig40 min
Apr 23, 10:01 PM CDTSpecial Weather StatementTSATulsa44 min
Apr 23, 10:15 PM CDTSpecial Weather StatementTSAOkfuskee45 min
Apr 23, 10:46 PM CDTSpecial Weather StatementTSAOkmulgee, Tulsa, Wagoner44 min
Apr 23, 11:31 PM CDTSpecial Weather StatementTSAMayes, Wagoner44 min
Apr 24, 12:50 AM CDTSpecial Weather StatementTSAOkfuskee25 min
Apr 24, 2:08 AM CDTSpecial Weather StatementTSAWagoner22 min
Apr 24, 2:24 AM CDTSpecial Weather StatementTSAWagoner36 min
Apr 24, 3:06 AM CDTSpecial Weather StatementTSAMayes24 min
Apr 24, 8:08 AM CDTRiver Flood WarningTSAAdair, Delaware38 hr
Apr 24, 8:11 AM CDTRiver Flood WarningTSACherokee60 hr
Apr 24, 8:12 AM CDTRiver Flood AdvisoryTSACherokee, Delaware19 hr
Apr 24, 8:50 AM CDTRiver Flood WarningTSALeFlore67 hr
Apr 24, 9:31 AM CDTAreal Flood AdvisoryTSAHaskell, LeFlore, Sequoyah3 hr
Apr 24, 5:10 PM CDTSpecial Weather StatementTSAPittsburg50 min
Apr 24, 6:10 PM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Muskogee, Pittsburg, Pushmataha4 hr
Apr 24, 6:48 PM CDTSpecial Weather StatementTSAChoctaw42 min
Apr 24, 6:52 PM CDTSpecial Weather StatementTSAPushmataha53 min

Nearby

River Flood Warnings in Oklahoma, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.